Some problems on selections for hyperspace topologies

Valentin Gutev, Tsugunori Nogura

Abstract

The theory of hyperspaces has attracted the attention of many mathematicians who have found a large variety of its applications during the last decades. The theory has taken also its natural course and has yielded lots of problems which, besides their independent inner beauty, provide ties with numerous classical fields of mathematics. In the present note we are concerned with some open problems about selections for hyperspace topologies which have been in the scope of our recent research interests.


Keywords

Selections; Hyperspaces; Ordered spaces; Complete metric spaces

Full Text:

PDF

References

G. Artico and U. Marconi, Selections and topologically well-ordered spaces, Topology Appl. 115 (2001), 299–303. http://dx.doi.org/10.1016/S0166-8641(00)00072-9

G. Artico, U. Marconi, J. Pelant, L. Rotter, and M. Tkachenko, Selections and suborderability, Fund. Math. 175 (2002), no. 1, 1–33.

G. Beer, Topologies on closed and closed convex sets, Mathematics and its applications, vol. 268, Kluwer Academic Publishers, The Netherlands, 1993.

G. Beer, A. Lechicki, S. Levi, and S. Naimpally, Distance functionals and suprema of hyperspace topologies, Ann. Mat. Pure Appl. 162 (1992), 367–381. http://dx.doi.org/10.1007/BF01760016

D. Bertacchi and C. Costantini, Existence of selections and disconnectedness properties for the hyperspace of an ultrametric space, Topology Appl. 88 (1998), 179–197. http://dx.doi.org/10.1016/S0166-8641(97)00175-2

M. Choban, Many-valued mappings and Borel sets. I, Trans. Moscow Math. Soc. 22 (1970), 258–280.

C.Costantini and V. Gutev, Recognizing special metrics by topological properties of the “metric”-proximal hyperspace, Tsukuba J. Math. 26 (2002), no. 1, 145–169.

R. Engelking, R. W. Heath, and E. Michael, Topological well-ordering and continuous selections, Invent. Math. 6 (1968), 150–158. http://dx.doi.org/10.1007/BF01425452

S. Fujii and T. Nogura, Characterizations of compact ordinal spaces via continuous selections, Topology Appl. 91 (1999), 65–69. http://dx.doi.org/10.1016/S0166-8641(97)00243-5

S. García-Ferreira, V. Gutev, T. Nogura, M. Sanchis, and A. Tomita, Extreme selections for hyperspaces of topological spaces, Topology Appl. 122 (2002), 157–181. http://dx.doi.org/10.1016/S0166-8641(01)00141-9

S. García-Ferreira and M. Sanchis, Weak selections and pseudocompactness, preprint, 2001.

V. Gutev, Selections and hyperspace topologies via special metrics, Topology Appl. 70 (1996), 147–153. http://dx.doi.org/10.1016/0166-8641(95)00092-5

V. Gutev, Fell continuous selections and topologically well-orderable spaces II, Proceedings of the Ninth Prague Topological Symposium (2001), Topology Atlas, Toronto, 2002, pp. 157–163 (electronic).

V. Gutev and T. Nogura, Fell continuous selections and topologically well-orderable spaces, Internal Report No. 13/99, University of Natal.

V. Gutev and T. Nogura , Selections for Vietoris-like hyperspace topologies, Proc. London Math. Soc. 80 (2000), no. 3, 235–256.

V. Gutev and T. Nogura , Selections and order-like relations, Applied General Topology 2 (2001), 205–218.

V. Gutev and T. Nogura , Vietoris continuous selections and disconnectedness-like properties, Proc. Amer. Math. Soc. 129 (2001), 2809–2815. http://dx.doi.org/10.1090/S0002-9939-01-05883-X

E. Michael, Topologies on spaces of subsets, Trans. Amer. Math. Soc. 71 (1951), 152–182. http://dx.doi.org/10.1090/S0002-9947-1951-0042109-4

J. van Mill, J. Pelant, and R. Pol, Selections that characterize topological completeness, Fund. Math. 149 (1996), 127–141.

J. van Mill and E. Wattel, Selections and orderability, Proc. Amer. Math. Soc. 83 (1981), no. 3, 601–605.

T. Nogura and D. Shakhmatov, Characterizations of intervals via continuous selections, Rendiconti del Circolo Matematico di Palermo, Serie II, 46 (1997), 317–328. http://dx.doi.org/10.1007/BF02977032

T. Nogura and D. Shakhmatov , Spaces which have finitely many continuous selections, Bollettino dell’UnioneMatematica Italiana 11-A (1997), no. 7, 723–729.

Abstract Views

974
Metrics Loading ...

Metrics powered by PLOS ALM


 

Cited-By (articles included in Crossref)

This journal is a Crossref Cited-by Linking member. This list shows the references that citing the article automatically, if there are. For more information about the system please visit Crossref site

1. Selections and totally disconnected spaces
Valentin Gutev, Tsugunori Nogura
Topology and its Applications  vol: 155  issue: 8  first page: 824  year: 2008  
doi: 10.1016/j.topol.2007.06.020



Esta revista se publica bajo una licencia de Creative Commons Reconocimiento-NoComercial-SinObraDerivada 4.0 Internacional.

Universitat Politècnica de València

e-ISSN: 1989-4147   https://doi.org/10.4995/agt